Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 11, NWS Northern Indiana

May 31, 2015Defiance County, Henry County, Ohio

NWS Northern Indiana issued this river flood warning at May 31, 2015, 11:38 PM EDT for Defiance County, Henry County, Ohio. It took effect at Jun 1, 2015, 10:24 AM EDT. It was in force for 53 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 11:38 PM EDT (03:38 UTC)
In effect from
Jun 1, 2015, 10:24 AM EDT
Expired
Jun 3, 2015, 3:12 PM EDT
In force
53 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Henry County, OH

The river

Written for the forecast point Maumee River near Defiance (DEFO1).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WGUS43 KIWX 010338
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1138 PM EDT SUN MAY 31 2015

...The National Weather Service in Northern Indiana has issued a 
flood warning for the following rivers...

  Maumee River near Defiance affecting Defiance and Henry Counties


.Heavy rainfall from the cold front that passed through over the weekend
will cause the Maumee River near Defiance to rise into flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-069-020338-
/O.NEW.KIWX.FL.W.0011.150601T1424Z-150603T1912Z/
/DEFO1.1.ER.150601T1424Z.150602T0000Z.150602T1912Z.NO/
1138 PM EDT SUN MAY 31 2015

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Maumee River near Defiance
* from Monday morning to Wednesday afternoon.
* At 11 PM Sunday the stage was 8.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Monday morning  
  and crest near 10.5 feet around 8 PM Monday June 1 and fall below
  flood stage around 3 PM Tuesday June 2.
* at 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks.
* This crest compares to a previous crest of 10.2 feet which occurred 
  on Apr 7 2009.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$
2 follow-up statements
566 
WGUS83 KIWX 011513
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1113 AM EDT MON JUN 1 2015

...The flood warning has been extended for the following rivers...
 
  Kankakee River at Davis Route 30 affecting La Porte...Starke and St.
  Joseph Counties 
  Maumee River near Defiance affecting Defiance and Henry Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
.Recent heavy rainfall has caused minor flooding along area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-021513-
/O.EXT.KIWX.FL.W.0009.000000T0000Z-150607T1200Z/
/DAVI3.1.ER.150531T1740Z.150601T1800Z.150606T1200Z.NO/
1013 AM CDT MON JUN 1 2015

 The Flood Warning has been extended for
  The Kankakee River at Davis Route 30
* until Sunday morning.
* At 10 AM Monday the stage was 10.9 feet and rising.
* Minor flooding is occurring.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 10.9 feet around  1 
  PM Monday June  1 and fall below flood stage around  7 AM Saturday 
  June  6.
* at 11.0 feet...Flooding of secondary roads near the river begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

OHC039-069-021513-
/O.EXT.KIWX.FL.W.0011.000000T0000Z-150603T0000Z/
/DEFO1.1.ER.150602T0000Z.150602T0000Z.150602T0000Z.NO/
1113 AM EDT MON JUN 1 2015

 The Flood Warning has been extended for
  The Maumee River near Defiance
* until Tuesday evening.
* At 11 AM Monday the stage was 9.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to near flood stage around  8 PM 
  Monday June  1.
* at 10.0 feet...Flooding occurs in Kingsbury and Pontiac Parks.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC039-051-171-021513-
/O.EXT.KIWX.FL.W.0010.000000T0000Z-150603T1800Z/
/STRO1.1.ER.150531T2000Z.150601T1300Z.150602T1800Z.NO/
1113 AM EDT MON JUN 1 2015

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until Wednesday afternoon.
* At 10 AM Monday the stage was 11.9 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around  2 PM Tuesday June  2.
* at 12.0 feet...Portions of State Route 66 flood north of Archbold.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
029 
WGUS83 KIWX 021154
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
754 AM EDT TUE JUN 2 2015

...The flood warning is cancelled for the following rivers...
 
  Maumee River near Defiance affecting Defiance and Henry Counties
 
This will be the last statement for this high water event.

OHC039-069-021224-
/O.CAN.KIWX.FL.W.0011.000000T0000Z-150603T0000Z/
/DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 AM EDT TUE JUN 2 2015

The Flood Warning is cancelled for
  The Maumee River near Defiance
* At 7 AM Tuesday the stage was 9.4 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.98 feet 
  yesterday afternoon. The river will continue falling.


&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 31, 7:20 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, May 31, 7:20 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
720 PM EDT SUN MAY 31 2015

.SYNOPSIS...
ISSUED AT 508 PM EDT SUN MAY 31 2015

THE FRONT THAT BROUGHT US ALL THE RAIN THIS WEEKEND WILL KEEP ON
MOVING TO THE EAST THROUGHOUT TONIGHT. THIS WILL END THE SPRINKLES
TO LIGHT SHOWERS THAT ARE LEFT IN THE AREA TO END BY MIDNIGHT.
THEN THE REST OF THE NIGHT INTO MONDAY WILL BE DRY AS HIGH
PRESSURE MOVES IN. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
MIDDLE 40S IN SOUTHERN MICHIGAN TO THE LOWER 50S ALONG THE OHIO
RIVER. HIGH TEMPERATURES ON MONDAY WILL RANGE FROM THE LOWER 60S
IN SOUTHEASTERN INDIANA TO THE UPPER 60S IN THE WESTERN TO
NORTHWESTERN PORTIONS OF THE REGION. TEMPERATURES WILL BE COOLER
NEAR LAKE MICHIGAN.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 327 PM EDT SUN MAY 31 2015

MAINLY DRY/UNSEASONABLE COOL CONDITIONS ARE EXPECTED INTO TONIGHT
AND MONDAY AS LOW LEVEL NORTHEAST FLOW PERSISTS IN WAKE OF AN
EXITING LOW PRESSURE SYSTEM AND SOUTHEAST OF A BUILDING
NORTHERN/WESTERN GREAT LAKES SFC RIDGE AXIS. STILL MAY SEE A FEW
ADDITIONAL LIGHT SHOWERS/DRIZZLE ACROSS EAST-SOUTHEAST ZONES INTO
THE EARLY EVENING ALONG TRAILING 700 MB TROUGH/DEFORMATION AXIS.
DRY OTHERWISE INTO THE REST OF TONIGHT AND TOMORROW AS DRIER AIR
CONTINUES TO FILTER IN...WITH RAIN CHANCES CONFINED TO THE OH/TN
RIVER VALLEYS NEAR A LEFTOVER BOUNDARY AND STALLED SECONDARY
CIRCULATION. RESIDUAL MOISTURE IN POST FRONTAL INVERSION SHOULD
KEEP LOW CLOUDS LOCKED IN THROUGH AT LEAST MONDAY MORNING (SAVE
FOR FAR NORTHWESTERN ZONES WHERE SOME GRADUAL EROSION IS
EXPECTED). THIS WILL LIMIT RADIATIONAL LOSS/TEMP FALLS TONIGHT
WITH TEMPS ONLY DROPPING A FEW DEGREES INTO THE MID-UPPER 40S
OVERNIGHT.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 327 PM EDT SUN MAY 31 2015

SOME LOW CLOUDS MAY LINGER ACROSS THE FAR EAST/SOUTHEAST MONDAY
EVENING AS UPPER TROUGHING ACROSS THE GREAT LAKES SHIFTS OFF TO THE
EAST. NORTHEAST LOW LEVEL FLOW SHOULD ALSO CONTINUE TO
ADVECT DRIER AIR SOUTHWARD ACROSS THE REGION THROUGH TUESDAY. A
RATHER STAGNANT PATTERN WILL THEN UNFOLD THROUGH MOST OF THIS
FORECAST PERIOD AS A CUT OFF UPPER PV ANOMALY WILL BE MEANDERING
SOMEWHERE FROM THE MID MS RIVER VALLEY TO THE LOWER OH VALLEY. AT
LEAST FOR TUESDAY AND WEDNESDAY MOISTURE PROFILES WILL BE MEAGER.
SOME SUBTLE VEERING IN FLOW FOR WEDNESDAY NIGHT AND THURSDAY SHOULD
ALLOW FOR SOME MODEST POSITIVE THETAE ADVECTION TO WORK
NORTHWESTWARD ACROSS WESTERN OHIO/NORTHEAST INDIANA. WITH SOME
BETTER MOISTURE IN PLACE AND THE POSSIBILITY OF SOME WEAK SHORT
WAVES TO ROTATE AROUND PARENT CUT-OFF CIRCULATION TO THE SOUTH
CANNOT COMPLETELY DISCOUNT LOW END SHOWER CHANCES MAINLY SOUTHEAST.
GIVEN SUCH A WEAKLY FORCED ENVIRONMENT WITH GREAT UNCERTAINTY IN
TIMING OF WEAK SHORT WAVES...WILL CONTINUE TO KEEP THE
THURSDAY/THURSDAY NIGHT PERIOD DRY. WEAK GRADIENT THROUGH THIS
PERIOD SHOULD ALSO SUPPORT WEAK LAKE BREEZES EACH AFTERNOON.

DID MAINTAIN THE SLIGHT CHANCE POPS FRI/FRI NIGHT WITH SOME
INDICATIONS OF A WEAK NORTHWEST FLOW WAVE POSSIBLY ALLOWING WEAK
COOL FRONTAL BOUNDARY TO DROP INTO THE SOUTHERN GREAT LAKES.
MODERATING TREND STILL APPEARS TO BE ON TRACK...ALTHOUGH WITH MORE
PROMINENCE PAST SEVERAL CYCLES OF AFOREMENTIONED CUT OFF PV
ANOMALY/GREATER CLOUD COVER...AND A BIT MORE SUBDUED MID LEVEL
RIDGE...WARMING TREND MAY BE A BIT TEMPERED. WEAK STEERING FLOW TO
CONTINUE NEXT WEEKEND WITH SOME INDICATIONS IN MEDIUM RANGE MODELS
OF A MORE SUBSTANTIAL RIDGE-TOPPING WAVE JUST AFTER THIS FORECAST
VALID PERIOD. OTHERWISE...PATTERN DOES SEEM SOMEWHAT SUPPORTIVE OF
ISOLD AFTERNOON SHOWERS GIVEN EXPECTED PROXIMITY OF WEAK BOUNDARY
WASHING OUT ACROSS THE REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 713 PM EDT SUN MAY 31 2015

SATELLITE AND SURFACE OBSERVATIONS SHOW MVFR CLOUD DECK REMAINING
LOCKED ACROSS THE REGION WHILE GENERALLY PARALLEL TO WEAK LOW
LEVEL NORTHEAST FLOW. SOME SMALL BREAKS NOTED WITHIN CLOUD DECK
WHILE NORTHERN PERIPHERY OF CLOUDS EXTEND FROM NEAR KBEH TO KLAN.
HIRES RUC GUIDANCE SUGGEST LOW LEVEL MOISTURE WILL REMAIN IN PLACE
THROUGH AT LEAST THE EVENING HOURS AT KSBN AND UNTIL MID MORNING
MONDAY AT KFWA. HAVE PUSHED BACK VFR CONDITIONS AT KSBN BY A FEW
HOURS PER LATEST GUIDANCE WHILE HOLDING ONTO MVFR THROUGH 16Z AT
KFWA. MIXING MONDAY MORNING ALONG WITH DRIER AIR FILTRATION SHOULD
HELP BREAK UP CLOUD DECK AND BRING CLEARING TO TERMINALS BY
AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT UNTIL 9 PM CDT THIS EVENING FOR INZ003.

MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046.

&&

SYNOPSIS...LOTHAMER
SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:31 PM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT SUN MAY 31 2015

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-011945-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
331 PM EDT SUN MAY 31 2015 /231 PM CDT SUN MAY 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-011945-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
331 PM EDT SUN MAY 31 2015 /231 PM CDT SUN MAY 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE
MICHIGAN BEACHES INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
331 PM EDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.